Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 122, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 26, 2009, 6:49 AM CDT for Panola County, Quitman County, Tate County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2009, 6:49 AM CDT (11:49 UTC)
- Expired
- Jul 26, 2009, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Panola County, MS, Quitman County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3763 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:58 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 26, 2:58 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 258 AM CDT SUN JUL 26 2009 .DISCUSSION... ACTIVE WEATHER OVER NORTHERN PORTIONS OF THE MIDSOUTH EARLY THIS MORNING. GOES WATER VAPOR IMAGERY SHOWED A STREAMWISE SHORTWAVE EMBEDDED IN NORTHWEST FLOW DIVING SOUTHEAST THROUGH MO. THE UPPER FLOW BECOME STRONGLY DIFFLUENT DOWNSTREAM ACROSS THE MIDSOUTH. STORMS ERUPTED AROUND 05Z OVER NORTHEAST AR IN THE NOSE OF IN INSTABILITY AXIS EXTENDING UP THE AR DELTA. LOWER TO MID 70S SURFACE DEWPOINTS PREVAILED IN THIS REGION. ELEVATED INSTABILITY WAS LIKELY IN EXCESS OF 2500 J/KG... PER SPC MESOANALYSIS. FOR THE REMAINDER OF THE DAY...EXPECT A COLD FRONT OVER SOUTHERN MO TO GRADUALLY SETTLE INTO THE MIDSOUTH THROUGH THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE OUT AHEAD OF FRONT... ALONG AN ELEVATED PREFRONTAL TROF. BY MID EVENING...EXPECT POST SHORTWAVE SUBSIDENCE AND SLIGHTLY DRIER LOW LEVEL AIR TO LIMIT RAIN CHANCES NORTH OF INTERSTATE 40. MONDAY SHOULD SEE LOW LEVEL RETURN FLOW GRADUALLY STRENGTHEN OVERTAKING WHAT/S LEFT OF THE STALLED FRONT. EXPECT MONDAY/S CONVECTION TO BE RELATIVELY UNORGANIZED...GIVEN THE LACK OF ANY SIGNIFICANT FORCING. UPPER LEVEL FLOW BECOMES WEST/SOUTHWESTERLY ACROSS THE LOWER MS RIVER VALLEY TUESDAY INTO WEDNESDAY. A SERIES OF EJECTING SHORTWAVES WILL TAP INTO DEEP MOISTURE OVER THE MIDSOUTH WEDNESDAY AND THURSDAY. EXPECT A SIGNIFICANT AMOUNT OF CLOUDS EACH DAY... WHICH WILL LIKELY LIMIT LOW LEVEL INSTABILITY. WILL CONTINUE WITH 40 TO 50 POPS IN THE MIDWEEK PERIODS. UPPER HEIGHTS WILL LIKELY BUILD LATE IN THE WEEK...BUT THE MIDSOUTH SHOULD STILL REMAIN NEAR THE PERIPHERY OF FASTER NORTHWESTERLY FLOW. CONVECTIVE INHIBITION WILL REMAIN LIMITED...WITH SURFACE DEWPOINTS IN THE LOWER 70S...TEMPS NEAR 90...AND THE LIKELY PASSAGE OF SHORTWAVES ALONG THE PERIPHERY OF THE UPPER RIDGE. PWB && .AVIATION... 06Z TAF CYCLE MAINLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD. HOWEVER... LOWER CEILINGS/VISIBILITIES ARE POSSIBLE IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A WEAK COLD FRONT APPROACHING FROM THE NORTH. THE FRONT IS EXPECTED TO MOVE THROUGH KJBR AROUND 14Z...THEN STALL NEAR KMEM AND KMKL. CONFIDENCE IN TIMING SHRA / TSRA IS NOT HIGH ENOUGH TO ALLOW MENTIONING ANYMORE THAN VCSH / VCTS IN THE TAFS FOR NOW. SW 5-10 KTS WINDS WILL TURN TO THE WNW-NW WITH FRONTAL PASSAGE. JCL/KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 90 71 90 73 / 50 20 20 10 MKL 86 66 89 66 / 50 20 20 10 JBR 88 68 89 70 / 20 10 20 10 TUP 88 69 90 69 / 50 30 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 26, 5:40 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 540 AM CDT SUN JUL 26 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 540 AM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SOUTH OF INTERSTATE 40 TODAY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THIS WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE...AND A FEW STORMS MAY REACH SEVERE LIMITS. THERE WILL BE A POTENTIAL FOR LOCALLY HEAVY RAINFALL...ESPECIALLY DURING THE MIDWEEK PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY...SOUTH OF A WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE LINE. PWB
In the hours before
Special weather statement, Jul 26, 1:01 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 101 AM CDT SUN JUL 26 2009 ARZ009-MOZ113-115-260645- CLAY AR-DUNKLIN MO-PEMISCOT MO- 101 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PIGGOTT AT 101 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...HAYTI...KENNETT AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 26, 1:41 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 141 AM CDT SUN JUL 26 2009 ARZ018-026-028-260730- CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR- 141 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BROOKLAND AT 141 AM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...GREENE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR BROOKLAND...LAKE CITY...LEACHVILLE AND MONETTE... SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 26, 2:24 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
&&
RJOLocal storm report, Jul 26, 2:59 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
259 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
0255 AM TSTM WND DMG 2 S CARUTHERSVILLE 36.15N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
POWER LINES DOWN AND STRUCTURAL DAMAGE TO RESIDENCES.
&&
RJOLocal storm report, Jul 26, 4:01 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
0255 AM TSTM WND DMG 2 S CARUTHERSVILLE 36.15N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
POWER LINES DOWN AND STRUCTURAL DAMAGE TO RESIDENCES.
0355 AM HAIL 10 SE DYERSBURG 35.94N 89.25W
07/26/2009 M1.75 INCH DYER TN PUBLIC
GOLF BALL SIZE HAIL REPORTED NEAR TIGRETT
&&
RJOThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:35 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Jul 26, 6:04 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 56 min |
| Jul 26, 6:06 AM CDT | Areal Flood Advisory | MEG | Panola, Quitman, Tunica | 3 hr |
| Jul 26, 6:44 AM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Jul 26, 6:50 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 40 min |
| Jul 26, 6:52 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 53 min |
| Jul 26, 7:03 AM CDT | Flash Flood Warning | MEG | Lafayette, Marshall | 93 min |
| Jul 26, 7:47 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 118 min |
| Jul 26, 8:41 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 49 min |
| Jul 26, 8:50 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 25 min |
| Jul 26, 1:45 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 60 min |
| Jul 26, 2:00 AM CDT | Severe Thunderstorm Warning | MEG | Lake | 45 min |
| Jul 26, 2:03 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 3 hr |
| Jul 26, 2:37 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 53 min |
| Jul 26, 2:49 AM CDT | Flash Flood Warning | MEG | Lauderdale | 3 hr |
| Jul 26, 3:21 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 54 min |
| Jul 26, 3:27 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Madison, Weakley | 63 min |
| Jul 26, 3:29 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 46 min |
| Jul 26, 3:43 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 26 min |
| Jul 26, 4:00 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 60 min |
| Jul 26, 4:04 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 22 min |
| Jul 26, 4:07 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson | 78 min |
| Jul 26, 4:07 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 68 min |
| Jul 26, 4:18 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby, Tipton | 4 hr |
| Jul 26, 4:53 AM CDT | Areal Flood Advisory | MEG | Carroll, Chester, Crockett, Gibson, Haywood, Henderson and 2 more | 58 min |
| Jul 26, 4:55 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 65 min |
| Jul 26, 6:12 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 48 min |
| Jul 26, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 35 min |
| Jul 26, 1:11 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
| Jul 26, 1:27 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 48 min |
| Jul 26, 2:02 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 43 min |
| Jul 26, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 45 min |
| Jul 26, 2:22 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 38 min |
| Jul 26, 2:41 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 64 min |
| Jul 26, 2:53 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Mississippi | 43 min |
| Jul 26, 2:55 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 65 min |
| Jul 26, 3:44 AM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence | 90 min |
| Jul 26, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.